MAUDE Adverse Event Report: KARL STORZ SE & CO. KG ONE-PEDAL FOOTSWITCH, ANALOG, TWO-STAGE; ELECTRICAL

KARL STORZ SE & CO. KG ONE-PEDAL FOOTSWITCH, ANALOG, TWO-STAGE; ELECTRICAL
Model Number 20016230
Medical Device Problem Codes Unintended Power Up (1162); Unintended Movement (3026)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/01/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The affected device has been requested for investigation by the manufacturer.Device was not yet returned for investigation.The event is filed under internal karl storz complaint id: (b)(4).
 
Event or Problem Description
The event occurred in spain.It was reported that after enucleation with a laser, the morcellator had to be used.We made the connection just before entering the patient with the blade.The blade began to rotate without any drive.Finally, the doctor had to perform another procedure.Additional patient information is not available.
 
Additional Manufacturer Narrative
It was reported that the morcellator handpiece was activated without requesting it.The morcellator handpiece is a passive device without any possibility to activate itself.The activation will be requested via the foot pedal.Therefore, we concluded the foot pedal to be the root cause for this issue - so the leading article of this report was changed to the foot pedal.The foot pedal was sent back to karl storz tuttlingen for further investigations.During the technical inspection, it was determined that the connection pin of the foot pedal is bent.This can cause a short circuit that activates the handpiece at the moment the foot pedal is connected.Based on the given facts, we have attributed the cause to a user error.Section to reflect the correct product information and evaluation codes.The event is filed under internal karl storz complaint id: (b)(4).

Brand Name
ONE-PEDAL FOOTSWITCH, ANALOG, TWO-STAGE
Common Device Name
ELECTRICAL
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM  78532
Manufacturer (Section G)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM   78532
Manufacturer Contact
anja fair
2151 e grand ave
el segundo, CA 
MDR Report Key16724378
Report Number9610617-2023-00073
Device Sequence Number5922041
Product Code GCJ
UDI-Device Identifier04048551274613
UDI-Public4048551274613
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K010346
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/28/2023
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number20016230
Device Catalogue Number20016230
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/24/2023
Supplement Date Received by Manufacturer07/21/2023
Initial Report FDA Received Date04/12/2023
Supplement Report FDA Received Date07/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/21/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient SexUnknown